Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Reno, NV

July 3, 2013El Dorado County, Placer County, California

NWS Reno, NV issued this flash flood warning at Jul 3, 2013, 5:47 PM PDT for El Dorado County, Placer County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2013, 5:47 PM PDT (00:47 UTC)
Expired
Jul 3, 2013, 8:45 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties El Dorado County, CA, Placer County, CA

The radar

The Reno radar (KRGX), 93 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3692 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WGUS55 KREV 040047
FFWREV
CAC017-061-040345-
/O.NEW.KREV.FF.W.0007.130704T0047Z-130704T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
547 PM PDT WED JUL 3 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN EL DORADO COUNTY IN CENTRAL CALIFORNIA...
  EAST CENTRAL PLACER COUNTY IN CENTRAL CALIFORNIA...
  THIS INCLUDES THE CITIES OF...SQUAW VALLEY...TAHOE CITY...ALPINE
  MEADOWS...

* UNTIL 845 PM PDT

* AT 544 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SQUAW      
  VALLEY...TAHOMA...SUGAR PINE POINT...AND EMERALD BAY.


A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO
NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE.

FLOODING IS OCCURRING OR IMMINENT. RAPID RISES IN CREEKS AND STREAMS
CAN SWEEP YOU OFF YOUR FEET AND WASH OUT CAMPSITES.

LAT...LON 3922 12015 3893 12002 3887 12016 3906 12022
      3919 12025 3928 12030 3928 12028

$$

LINDAMAN
2 follow-up statements
164 
WGUS75 KREV 040130
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
630 PM PDT WED JUL 3 2013

CAC017-061-040345-
/O.CON.KREV.FF.W.0007.000000T0000Z-130704T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL DORADO CA-PLACER CA-
630 PM PDT WED JUL 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR EAST
CENTRAL PLACER AND NORTHEASTERN EL DORADO COUNTIES...

AT 625 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SQUAW
  VALLEY...TAHOE CITY AND ALPINE MEADOWS

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO
NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE.

FLOODING IS OCCURRING OR IMMINENT. RAPID RISES IN CREEKS AND STREAMS 
CAN SWEEP YOU OFF YOUR FEET AND WASH OUT CAMPSITES. TO REPORT 
FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT 
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3922 12015 3893 12002 3887 12016 3906 12022
      3919 12025 3928 12030 3928 12028

$$

LINDAMAN
023 
WGUS75 KREV 040156
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
656 PM PDT WED JUL 3 2013

CAC017-061-040206-
/O.CAN.KREV.FF.W.0007.000000T0000Z-130704T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL DORADO CA-PLACER CA-
656 PM PDT WED JUL 3 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL PLACER
AND NORTHEASTERN EL DORADO COUNTIES...

THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE
DISSIPATED...WITH A DIMINISHING FLOOD THREAT. REMEMBER THAT MINOR
FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS.

LAT...LON 3922 12015 3893 12002 3887 12016 3906 12022
      3919 12025 3928 12030 3928 12028

$$

LINDAMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:30 PM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 3, 2:30 PM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT WED JUL 3 2013

.SYNOPSIS...

HIGH PRESSURE WILL PRODUCE ONE MORE DAY OF RECORD HEAT BEFORE
TEMPERATURES DECREASE THROUGH THE HOLIDAY WEEKEND. ABUNDANT
MOISTURE WILL LEAD TO THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN,
STRONG GUSTY WINDS AND FREQUENT LIGHTNING THROUGH INDEPENDENCE
DAY. THUNDERSTORM CHANCES WILL DIMINISH FRIDAY AND BE LIMITED
MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY OVER THE WEEKEND.

&&

.SHORT TERM...

THUNDERSTORMS ARE INITIATING A LITTLE LATER THAN PREVIOUSLY
ANTICIPATED. IT IS SUSPECTED THAT SUBSIDENCE BEHIND YESTERDAY'S
MESOSCALE CONVECTIVE VORTEX AND AN EXTENSION OF THE RIDGE AXIS ARE
SUPPRESSING EARLY AFTERNOON CLOUD DEVELOPMENT. HOWEVER, STILL
EXPECT SCATTERED TO WIDESPREAD THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING AS ANOTHER DISTURBANCE ROTATES AROUND THE
WESTERN PERIPHERY OF HIGH PRESSURE OVER WESTERN NEVADA AND
NORTHERN CALIFORNIA. MODERATE AND ENHANCED CUMULI HAVE FORMED IN
MONO COUNTY AND WILL SPREAD NORTH.

CONVECTIVE MODE AND STORM EVOLUTION...THERE WERE SEVERAL THINGS TO
NOTE IN THE MORNING SOUNDING. FIRST, THERE WAS A 500MB DRY SLOT
THAT WILL ALLOW INITIAL OUTFLOW WINDS TO APPROACH SEVERE.
SECONDLY, PRECIPITABLE WATER WAS 0.85" WITH SLOW STORM LEVEL
WINDS. THIS WILL CAUSE STORMS TO RAPIDLY EVOLVE INTO HEAVY RAIN
PRODUCERS AND FLASH FLOODING WILL AGAIN BE A CONCERN. A FLASH
FLOOD ADVISORY WILL CONTINUE THROUGH THIS EVENING FOR NORTHERN
CALIFORNIA AND FROM WASHOE TO DOUGLAS COUNTY. ANOTHER HEAVY RAIN
RELATED CONCERN WILL BE FOR AREAS THAT RECEIVED HEAVY RAIN
YESTERDAY IN THE SIERRA; THESE AREA WILL BE MORE SUSCEPTIBLE TO
MUD SLIDES THIS AFTERNOON. FINALLY, OUTFLOWS FROM STORMS, MAINLY
EAST OF HIGHWAY 95, HAVE THE POTENTIAL TO KICK UP DUST WHICH COULD
SIGNIFICANTLY REDUCE VISIBILITY OVER VULNERABLE TRAVEL CORRIDORS
LIKE I-80 NEAR LOVELOCK.

THUNDERSTORMS DIMINISH OVERNIGHT TONIGHT. CLOUD COVER MAY LINGER
KEEPING LOW TEMPERATURES A LITTLE WARMER OVER 70 DEGREES IN
WESTERN NEVADA VALLEYS. AS THINGS HEAT UP AGAIN THURSDAY,
THUNDERSTORMS WILL FIRE AGAIN. THESE STORMS WILL START OVER THE
HIGHER TERRAIN MONO COUNTY TO THE TAHOE BASIN. ACTIVITY SPREADS
NORTHEAST AS AN UPPER TROUGH DROPS OUT OF THE PACIFIC NORTHWEST.
STORM MOTIONS WILL BEGIN TO INCREASE LATER IN THE DAY CAUSING GUSTY
WINDS TO BE A CONCERN. TROUGHING CONTINUES TO DEEPEN SHUNTING THE
MAIN CONVERGENT ZONE FARTHER EAST INTO CENTRAL NEVADA BY FRIDAY.
CONTINUE TO HAVE SLIGHT CHANCES OF THUNDERSTORMS FOR THE EASTERN
ZONES FRIDAY AFTERNOON, BUT EXTENSIVE THREAT WILL BE OVER FOR THE
SIERRA AND SIERRA FRONT. AS WINDS BECOME BREEZY FRIDAY, TEMPERATURES
COOL INTO THE MID/UPPER 90S FOR WESTERN NEVADA VALLEYS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...

SYNOPTIC SCALE SURFACE CONVERGENCE SHIFTS INTO CENTRAL NEVADA BY
SATURDAY AS WEAK TROUGHING SETTLES OVER THE PACIFIC COAST. THIS
WILL RESULT IN DRYING FLOW THAT WILL SCOUR OUT DEEPER MOISTURE
THAT HAS FUELED AFTERNOON CONVECTION THIS WEEK. SOME SLIGHT
CHANCES REMAIN SATURDAY AND SUNDAY AFTERNOON FROM EASTERN PORTIONS
OF PERSHING/CHURCHILL COUNTIES THROUGH MINERAL COUNTY INTO
SOUTHERN MONO COUNTY. TEMPERATURES WILL CONTINUE TO DROP SATURDAY
AND SUNDAY INTO THE LOW/MID 90S FOR WESTERN NEVADA VALLEYS AND
UPPER 60S TO AROUND 80 IN THE SIERRA.

RIDGING BEGINS TO INCREASE MONDAY ONWARD. TEMPERATURES WILL TREND
BACK INTO THE UPPER 90S TO AROUND 100 IN WESTERN NEVADA BY TUESDAY
AND WEDNESDAY. HOWEVER, FLOW CONTINUES TO BE DRY, AND
THUNDERSTORMS ARE NOT A CONCERN AT THIS TIME THROUGH MID WEEK. BOYD

&&

.AVIATION...

CONVECTIVE DEVELOPMENT IS THE PRIMARY CONCERN AGAIN TODAY. STORMS
HAVE STARTED TO DEVELOP OVER MONO AND MINERAL COUNTIES EARLY THIS
AFTERNOON. A DISTURBANCE IS MOVING FROM SOUTH TO NORTH AROUND THE
WESTERN EDGE OF HIGH PRESSURE. THIS WILL CAUSE THUNDERSTORM
ACTIVITY TO SPREAD NORTHWARD THROUGH THE AFTERNOON INTO THE
EVENING HOURS. GUSTS FROM THESE STORMS WILL GENERALLY BE AROUND 45
MPH, AND MAY BE ACCOMPANIED BY SMALL HAIL. ALSO, WITH THE AMOUNT
OF MOISTURE PRESENT IN THE ATMOSPHERE, PERIODS OF IFR/LIFR DUE TO
HEAVY RAIN WILL BE POSSIBLE SHOULD ONE OF THESE STORMS MOVE OVER
ANY OF THE TERMINALS. VISIBILITY MAY ALSO BE REDUCED BY BLOWING
DUST, ESPECIALLY FOR TERMINALS EAST OF HIGHWAY 95. CONVECTIVE
TURBULENCE AND LIGHTNING WILL ALSO BE A DANGER TO AIRCRAFT NEAR
TSTMS TODAY.

FOR THURSDAY TSTMS SHOULD DEVELOP AGAIN BUT THEY SHOULD BE MOVING A
BIT FASTER THAN TODAY. THIS COULD LEAD TO ORGANIZED AREAS OF STRONG
GUSTY WINDS AND HAIL. WHILE BRIEF HEAVY RAIN IS POSSIBLE THURSDAY,
IT SHOULD BE LESS WIDESPREAD THAN TODAY. BOYD

&&

.FIRE WEATHER...

SLOW MOVING WET THUNDERSTORMS WILL CONTINUE INTO THIS EVENING.
GUSTY OUTFLOW WINDS OVER 50 MPH AND HAIL ARE ALSO THREATS THIS
EVENING.

FOR TOMORROW A WESTERLY FLOW ALOFT WILL DEVELOP OVER THE SIERRA AS
THE RIDGE STARTS TO BREAK DOWN.  THIS WILL ALLOW STORMS TO MOVE AT
10-15 MPH, BUT WITH ABUNDANT MOISTURE IN PLACE STORMS WILL CONTINUE
TO PRODUCE WETTING RAINS WITH ONLY A FEW DRY STRIKES AWAY FROM RAIN
CORES. STORMS WILL INITIALLY FIRE ALONG THE SIERRA CREST NORTHWARD
TO WESTERN LASSEN COUNTY THEN PUSH EAST INTO WESTERN NEVADA BY MID
TO LATE AFTERNOON.  AGAIN MAIN THREATS ARE GUSTY OUTFLOW WINDS, HAIL
AND HEAVY RAIN.

BY FRIDAY THE WEST FLOW ALOFT INCREASES WITH AREAS NORTH OF
MARKLEEVILLE TO FALLON STARTING TO DRY OUT.  ZEPHYR WINDS WILL
RETURN TO THE SIERRA FRONT AND NORTHWEST NEVADA WITH PEAK GUSTS
FRIDAY AFTERNOON NEAR 30 MPH WITH MINIMUM HUMIDITY FALLING TO NEAR
15%. A FEW THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTERNOON EAST OF
A LINE FROM GERLACH TO BRIDGEPORT.

FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL
AFTERNOON WINDS NORTH OF HIGHWAY 50.  SOUTH OF HIGHWAY 50, THE FLOW
ALOFT IS A BIT MORE SOUTHERLY WILL WILL HELP KEEP SOME MOISTURE IN
PLACE FOR A LOW CHANCE OF THUNDERSTORMS SOUTH OF BRIDGEPORT TO
FALLON.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ002-003-005.

     HEAT ADVISORY UNTIL 10 PM PDT THIS EVENING NVZ003-005.

     HEAT ADVISORY UNTIL 10 PM PDT THIS EVENING NVZ001-004.

CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ070>073.

     HEAT ADVISORY UNTIL 10 PM PDT THIS EVENING CAZ070.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 3, 6:06 AM PDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
606 AM PDT WED JUL 3 2013

CAZ070>073-NVZ001>005-040500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
606 AM PDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

STRONG HIGH PRESSURE REMAINS OVER THE REGION WITH RECORD BREAKING
HEAT ONE MORE DAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. THE
PRIMARY THREAT WITH THE SLOW MOVING THUNDERSTORMS WILL BE HEAVY
RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING, ESPECIALLY IN THE
AND JUST EAST OF THE SIERRA. STRONG OUTFLOW WINDS AND HAIL ARE
ALSO POSSIBLE IN THE STRONGEST STORMS. THE GUSTY OUTFLOW WINDS
COULD PRODUCE BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN
NEVADA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABOVE AVERAGE TEMPERATURES WILL CONTINUE INTO THURSDAY...BUT WILL
COOL FROM PREVIOUS DAYS. TEMPERATURES WILL COOL A BIT MORE FOR
FRIDAY AND SATURDAY, BUT REMAIN A LITTLE ABOVE AVERAGE.

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THURSDAY. THESE STORMS
WILL MOVE FASTER THAN TODAY AND WILL PRODUCE LESS HEAVY RAIN.
HOWEVER, ANY STORMS THAT DEVELOP THURSDAY COULD PRODUCE LARGE HAIL
AND STRONG GUSTY WINDS. THUNDERSTORMS CHANCES WILL DECREASE BY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Local storm report, Jul 3, 3:49 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
349 PM PDT WED JUL 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             BRIDGEPORT              38.26N 119.22W
07/03/2013  M1.00 INCH       MONO               CA   LAW ENFORCEMENT

            REPORTED BY THE MONO COUNTY SHERIFF

&&

BBRONG
Local storm report, Jul 3, 4:11 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
411 PM PDT WED JUL 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             BRIDGEPORT              38.26N 119.22W
07/03/2013  E0.75 INCH       MONO               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED HAIL AND SLUSH 4
            INCHES DEEP ON HIGHWAY 182 IN BRIDGEPORT.

&&

BBRONG
Special weather statement, Jul 3, 4:25 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
425 PM PDT WED JUL 3 2013

CAZ072-NVZ002-040015-
GREATER LAKE TAHOE AREA-
425 PM PDT WED JUL 3 2013

...STRONG THUNDERSTORMS APPROACHING LAKE TAHOE...

AT 421 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG THE WEST SHORE OF LAKE TAHOE...AND
MOVING NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...CRYSTAL BAY...INCLINE VILLAGE...
  GLENBROOK...SPOONER SUMMIT...STATELINE AND ZEPHYR COVE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3930 11989 3888 11990 3886 12017 3928 12030
TIME...MOT...LOC 2322Z 235DEG 3KT 3902 12014

TF
Local storm report, Jul 3, 5:14 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT WED JUL 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      BRIDGEPORT              38.26N 119.22W
07/03/2013                   MONO               CA   LAW ENFORCEMENT

            MONO COUNTY SHERIFF REPORTING WATER IN HOMES ALONG
            HIGHWAY 182 IN BRIDEPORT. EXTENT OF DAMAGE IS UNKNOWN AT
            THIS TIME.

&&

BBRONG
Local storm report, Jul 3, 5:14 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT WED JUL 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      BRIDGEPORT              38.26N 119.22W
07/03/2013                   MONO               CA   LAW ENFORCEMENT

            MONO COUNTY SHERIFF REPORTING WATER IN HOMES ALONG
            HIGHWAY 182 IN BRIDGEPORT. EXTENT OF DAMAGE IS UNKNOWN AT
            THIS TIME.

&&

BBRONG
Special weather statement, Jul 3, 5:22 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
522 PM PDT WED JUL 3 2013

CAZ072-040100-
GREATER LAKE TAHOE AREA-
522 PM PDT WED JUL 3 2013

...STRONG THUNDERSTORMS ALONG THE WEST SHORE OF LAKE TAHOE...

AT 518 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS EXTENDING FROM SQUAW VALLEY TO SOUTH LAKE
TAHOE. THESE STORMS WERE NEARLY STATIONARY.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...CRYSTAL BAY...INCLINE VILLAGE...
...STATELINE...SQUAW VALLEY...TAHOMA...EMERALD BAY.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3943 12029 3943 12001 3879 12001 3883 12013
      3886 12017 3915 12025 3924 12029
TIME...MOT...LOC 0019Z 270DEG 2KT 3933 12022 3908 12014
          3890 12008

LINDAMAN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:22 PM PDTSpecial Weather StatementREVPlumas53 min
Jul 3, 6:35 PM PDTSevere Thunderstorm WarningREVSierra40 min
Jul 3, 7:37 PM PDTSpecial Weather StatementREVSierra38 min
Jul 3, 7:46 PM PDTFlash Flood WarningREVPlumas, Sierra3 hr
Jul 4, 8:49 AM PDTSpecial Weather StatementREVLassen116 min
Jul 4, 12:38 PM PDTSevere Thunderstorm WarningREVAlpine37 min
Jul 4, 1:15 PM PDTSpecial Weather StatementREVMono60 min
Jul 4, 1:52 PM PDTSevere Thunderstorm WarningREVLassen, Sierra38 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.